Pairwise Difference Estimation with Nonparametric Control Variables

40 Pages Posted: 13 Dec 2007

See all articles by Andres Aradillas-Lopez

Andres Aradillas-Lopez

Princeton University - Department of Economics

Bo E. Honoré

Princeton University - Department of Economics

James L. Powell

affiliation not provided to SSRN

Abstract

This article extends the pairwise difference estimators for various semilinear limited dependent variable models proposed by Honoré and Powell to permit the regressor appearing in the nonparametric component to itself depend upon a conditional expectation that is nonparametrically estimated. This permits the estimation approach to be applied to nonlinear models with sample selectivity and/or endogeneity, in which a control variable for selectivity or endogeneity is nonparametrically estimated. We develop the relevant asymptotic theory for the proposed estimators and we illustrate the theory to derive the asymptotic distribution of the estimator for the partially linear logit model.

Suggested Citation

Aradillas-Lopez, Andres and Honore, Bo E. and Powell, James L., Pairwise Difference Estimation with Nonparametric Control Variables. International Economic Review, Vol. 48, Issue 4, pp. 1119-1158, November 2007, Available at SSRN: https://ssrn.com/abstract=1071226 or http://dx.doi.org/10.1111/j.1468-2354.2007.00457.x

Andres Aradillas-Lopez (Contact Author)

Princeton University - Department of Economics ( email )

Princeton, NJ 08544-1021
United States

Bo E. Honore

Princeton University - Department of Economics ( email )

Princeton, NJ 08544-1021
United States

James L. Powell

affiliation not provided to SSRN

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
25
Abstract Views
572
PlumX Metrics